Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Having discomfort in lower chest. PET scans normal. Presccribed acid blocker pills. Cancer?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
I have had continual discomfort in my middle to lower chest for 3 months. I have had 2 PET scans this year for another reason and nothing was shown as abnormal although they may not have been looking in that particular area. I cough up nothing but I do cough a little. I have been presccribed acid blocker pills and have been taking them for 6 weeks with no change. I eat normally with no pain but I have been watching my diet.
Could this be cancer?
Posted Tue, 25 Jun 2013 in General Health
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

This discomfort can be related to the mass you have in your lungs. Even if it is not malignant, it can compress some structures and give discomfort. Moreover, there is a possibility of air presence between the lung and chest wall (pneumothorax) due to small lung leakage.

Heart issue like ischemic heart disease can cause such symptom as well. The discomfort or pain is usually present on the left chest side. Sometimes radiates to the left arm or jaw. Shortness of breath can appear.

Such symptom can be also present with stomach and esophagus conditions. It can be acid reflux disease, peptic ulcer, stomach inflammation, or even stomach or esophagus cancer.

I suggest you to visit your doctor and have:
- chest X-ray
- biopsy of the mass in the lung (if it were not completely diagnosed)
- tuberculosis test
- heart ECG and stress test
- gastroscopy

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor